Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 22, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 13, 2013, 1:36 PM MDT. It took effect at Jun 14, 2013, 6:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2013, 1:36 PM MDT (19:36 UTC)
- In effect from
- Jun 14, 2013, 6:00 AM MDT
- Expired
- Jun 14, 2013, 2:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
179 WWUS75 KPIH 131936 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 136 PM MDT THU JUN 13 2013 IDZ021-140400- /O.NEW.KPIH.WI.Y.0022.130614T1200Z-130614T2000Z/ /O.CON.KPIH.LW.Y.0014.000000T0000Z-130614T0400Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 136 PM MDT THU JUN 13 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM MDT FRIDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * TIMING...20 TO 25 MPH WILL CONTINUE UNTIL 1000 PM MDT TONIGHT. STRONGER WINDS ARE EXPECTED FRIDAY MORNING. * WINDS...SOUTHWEST WIND OF 20 TO 25 MPH WITH GUSTS TO 35 MPH THIS EVENING. SOUTHWEST WIND OF 30 TO 40 MPH WITH GUSTS TO 45 MPH ON FRIDAY. * LOCATIONS INCLUDE...THE AMERICAN FALLS RESERVOIR....BLACKFOOT AND POCATELLO. * IMPACTS...WIND SPEED THIS STRONG WILL DEVELOP WAVES ON THE AMERICAN FALLS RESERVOIR THAT WILL MAKE BOATING HAZARDOUS FOR SMALL CRAFT. DRIVERS WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS ON NORTH AND SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-140400- /O.NEW.KPIH.WI.Y.0022.130614T1200Z-130614T2000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 136 PM MDT THU JUN 13 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM MDT FRIDAY. * TIMING...STRONG WINDS WILL ARRIVE FRIDAY MORNING AND PERSIST INTO MID AFTERNOON ON FRIDAY. * WINDS...30 TO 40 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...ARCO AND INL. * IMPACTS...DRIVERS WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS ON NORTH AND SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VALLE
4 follow-up statements
590 WWUS75 KPIH 140354 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 954 PM MDT THU JUN 13 2013 IDZ021-141200- /O.EXP.KPIH.LW.Y.0014.000000T0000Z-130614T0400Z/ /O.CON.KPIH.WI.Y.0022.130614T1200Z-130614T2000Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 954 PM MDT THU JUN 13 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM MDT FRIDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM MDT FRIDAY. * TIMING...STRONG WINDS ARE EXPECTED 6 AM MDT FRIDAY MORNING THROUGH 2 PM MDT.. * WINDS...SOUTHWEST WIND OF 30 TO 40 MPH WITH GUSTS TO 45 MPH ON FRIDAY. * LOCATIONS INCLUDE...THE AMERICAN FALLS RESERVOIR....BLACKFOOT AND POCATELLO. * IMPACTS...WIND SPEED THIS STRONG WILL DEVELOP WAVES ON THE AMERICAN FALLS RESERVOIR THAT WILL MAKE BOATING HAZARDOUS FOR SMALL CRAFT. DRIVERS WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS ON NORTH AND SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-141200- /O.CON.KPIH.WI.Y.0022.130614T1200Z-130614T2000Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 954 PM MDT THU JUN 13 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM MDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM MDT FRIDAY. * TIMING...STRONG WINDS WILL ARRIVE FRIDAY MORNING AND PERSIST INTO MID AFTERNOON ON FRIDAY. * WINDS...30 TO 40 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...ARCO AND INL. * IMPACTS...DRIVERS WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS ON NORTH AND SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
002 WWUS75 KPIH 140915 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MDT FRI JUN 14 2013 IDZ020-021-142100- /O.NEW.KPIH.FR.Y.0002.130615T0900Z-130615T1400Z/ /O.CON.KPIH.WI.Y.0022.130614T1200Z-130614T2000Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 315 AM MDT FRI JUN 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON. * TIMING...STRONG WINDS ARE EXPECTED 6 AM MDT FRIDAY MORNING THROUGH 2 PM MDT.. * WINDS...SOUTHWEST WIND OF 30 TO 40 MPH WITH GUSTS TO 45 MPH ON FRIDAY. * LOCATIONS INCLUDE...THE AMERICAN FALLS RESERVOIR....BLACKFOOT... POCATELLO...FORT HALL INDIAN RESERVATION...IDAHO FALLS...REXBURG AND RIGBY. * IMPACTS...WIND SPEEDS THIS STRONG WILL DEVELOP WAVES ON THE AMERICAN FALLS RESERVOIR THAT WILL MAKE BOATING HAZARDOUS FOR SMALL CRAFT. DRIVERS WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS ON NORTH AND SOUTH ROADS. IN AREAS THAT HAVE NOT RECEIVED MUCH RAIN RECENTLY MAY ENCOUNTER BLOWING DUST. * FROST IMPACTS...TEMPERATURES OF 32 TO 36 DEGREES ARE FORECAST FOR TONIGHT AND EARLY SATURDAY. SOME PLANTS AND VEGETATION THAT ARE SENSITIVE TO THOSE TEMPERATURES MAY SUFFER DAMAGE OR BE KILLED IF NOT TAKEN CARE OF PROPERLY. THE COLDEST TEMPERATURES WILL OCCUR IN MORE RURAL LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
578 WWUS75 KPIH 140925 CCA NPWPIH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 325 AM MDT FRI JUN 14 2013 IDZ020-021-142115- /O.COR.KPIH.FR.Y.0002.130615T0900Z-130615T1400Z/ /O.COR.KPIH.WI.Y.0022.130614T1200Z-130614T2000Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 325 AM MDT FRI JUN 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON. * TIMING...STRONG WINDS ARE EXPECTED 6 AM MDT FRIDAY MORNING THROUGH 2 PM MDT.. * WINDS...SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ON FRIDAY. * LOCATIONS INCLUDE...THE AMERICAN FALLS RESERVOIR....BLACKFOOT... POCATELLO...FORT HALL INDIAN RESERVATION...IDAHO FALLS...REXBURG AND RIGBY. * IMPACTS...WIND SPEEDS THIS STRONG WILL DEVELOP WAVES ON THE AMERICAN FALLS RESERVOIR THAT WILL MAKE BOATING HAZARDOUS FOR SMALL CRAFT. DRIVERS WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS ON NORTH AND SOUTH ROADS. IN AREAS THAT HAVE NOT RECEIVED MUCH RAIN RECENTLY MAY ENCOUNTER BLOWING DUST. * FROST IMPACTS...TEMPERATURES OF 32 TO 36 DEGREES ARE FORECAST FOR TONIGHT AND EARLY SATURDAY. SOME PLANTS AND VEGETATION THAT ARE SENSITIVE TO THOSE TEMPERATURES MAY SUFFER DAMAGE OR BE KILLED IF NOT TAKEN CARE OF PROPERLY. THE COLDEST TEMPERATURES WILL OCCUR IN MORE RURAL LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
467 WWUS75 KPIH 141951 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 151 PM MDT FRI JUN 14 2013 IDZ020-021-151200- /O.EXP.KPIH.WI.Y.0022.000000T0000Z-130614T2000Z/ /O.CON.KPIH.FR.Y.0002.130615T0900Z-130615T1400Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 151 PM MDT FRI JUN 14 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 2 PM MDT THIS AFTERNOON... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT SATURDAY. * LOCATIONS INCLUDE...BLACKFOOT... POCATELLO...FORT HALL...IDAHO FALLS...REXBURG AND RIGBY. * IMPACTS...WINDS WILL CONTINUE TO DIMINISH THIS EVENING. EXPECT TEMPERATURES OF 32 TO 36 DEGREES LATE TONIGHT AND EARLY SATURDAY. SOME PLANTS SENSITIVE TO COLD TEMPERATURES MAY SUFFER DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ VALLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 13, 1:29 PM MDT, 7 minutes earlier.
Area forecast discussion, Jun 13, 1:29 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 129 PM MDT THU JUN 13 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. A DEEP UPPER LOW IS LOCATED OVER WASHINGTON AND OREGON THIS AFTERNOON. A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE UNSTABLE AIR AHEAD OF THE LOW OVER THE MOUNTAINS AND HIGHLANDS. INSTABILITY IS NOT AS STRONG AS YESTERDAY AND THUNDERSTORMS ARE ONLY PRODUCING PEA SIZE HAIL AT BEST THIS AFTERNOON. BREEZY CONDITIONS ARE OCCURRING AS WELL AND A LAKE WIND ADVISORY FOR THE AMERICAN FALLS RESERVOIR REMAINS IN EFFECT INTO THE EVENING. THE UPPER LOW WILL WORK ITS WAY INTO THE CENTRAL MOUNTAINS LATER TONIGHT. EXPECT SNOW LEVELS TO FALL TO AROUND 7500 FEET AND PORTIONS OF THE CENTRAL MOUNTAINS COULD SEE UP TO AN INCH OF NEW SNOW ACCUMULATION TONIGHT. HEAVIER AMOUNTS ARE POSSIBLE FURTHER NORTH INTO LEMHI COUNTY WHERE THE BULK OF THE PRECIPITATION WILL FALL TONIGHT. EXPECT WINDS TO DECREASE FOR A TIME THIS EVENING BUT THE WINDS WILL RAMP UP ONCE AGAIN TOWARDS MORNING. VERY WINDY CONDITIONS ARE LIKELY FRIDAY MORNING AS A 70KT 500MB JET MAX MOVES THROUGH THE REGION. THINK WINDS WILL BE NEAR WIND ADVISORY CRITERIA FROM POCATELLO TO IDAHO FALLS INCLUDING THE ARCO AREA FRIDAY MORNING...SO WILL ISSUE A WIND ADVISORY FOR THE MORNING THROUGH MID AFTERNOON. THE JET MAX EXITS THE REGION BY FRIDAY AFTERNOON AND PRESSURE GRADIENT BEGINS TO RELAX. SO THERE IS A POSSIBILITY THAT THE WIND ADVISORY COULD BE SHORT LIVED. ALTHOUGH THE MET GUIDANCE CONTINUES GUSTY CONDITIONS THROUGHOUT THE DAY. MOST OF THE REGION WILL REMAIN DRY ON FRIDAY WITH BEST CHANCES FOR PRECIPITATION NEAR CHALLIS AND SALMON. VERY COLD TEMPERATURES WILL SETTLE INTO THE REGION FOR FRIDAY NIGHT AND SATURDAY MORNING IN THE WAKE OF THE LOW AS WINDS SUBSIDE AND SKIES BECOME CLEAR. MANY LOCATIONS WILL FLIRT WITH FREEZING TEMPERATURES AND A FROST OR FREEZE ADVISORY MAY BE NECESSARY SATURDAY MORNING. OTHERWISE TEMPS WILL WARM QUICKLY ON SATURDAY BECAUSE OF THE AMOUNT OF DRY AIR IN PLACE AND SATURDAY AFTERNOON WILL BE RATHER PLEASANT. VALLE .LONG TERM...SUNDAY THROUGH THURSDAY. SOUTHWEST FLOW ALOFT DOMINATES THROUGH TUESDAY AND EXPECT ABOVE NORMAL TEMPERATURES THROUGH TUESDAY WITH THIS FLOW. NAM HAS MORE SHOWER ACTIVITY SUNDAY WITH BOTH GFS AND EUROPEAN DRY. UPPER TROF BEGINS TO PUSH EAST WEDNESDAY AND EXPECT BETTER CHANCE OF SHOWERS AND THUNDERSTORMS BOTH WEDNESDAY AND THURSDAY WITH THIS SYSTEM. EXPECT MUCH COOLER TEMPERATURES AS WELL THE LATTER PART OF THE EXTENDED IN THE MIDDLE OF NEXT WEEK. GK && .AVIATION...10 TO 20 KNOT SUSTAINED WINDS THIS AFTERNOON AT BYI...PIH AND IDA BEHIND FRONTAL SYSTEM THAT MOVED THROUGH EASTERN IDAHO. GUSTS IN THE 20 TO 30 KNOT RANGE. EXPECT WINDS TO INCREASE ONCE AGAIN FRIDAY MORNING TO THE 20 TO 30 KNOT RANGE SUSTAINED AT PIH AND IDA. CONVECTIVE ACTIVITY TO THIS POINT NORTH AND EAST OF TAF SITES AND DO NOT EXPECT THUNDERSTORM ACTIVITY THIS EVENING NEAR THE AIRPORTS. GK && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 10 PM MDT THIS EVENING IDZ021. WIND ADVISORY FROM 6 AM TO 2 PM MDT FRIDAY IDZ020-021. &&
Hazardous weather outlook, Jun 13, 3:39 AM MDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 339 AM MDT THU JUN 13 2013 IDZ017>025-031-032-140945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 339 AM MDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED AS EARLY AS THIS MORNING AND CONTINUING UNTIL LATE TONIGHT. WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN FRIDAY IN THE CENTRAL IDAHO MOUNTAINS AND ALONG THE IDAHO-MONTANA BORDER. NEARLY CLEAR SKIES AND A WARMING TREND WILL DEVELOP ON SATURDAY AND CONTINUE AT LEAST UNTIL TUESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:24 PM MDT | Special Weather Statement | PIH | Franklin | 51 min |
| Jun 12, 9:35 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake | 40 min |
| Jun 13, 2:58 AM MDT | Lake Wind Advisory | PIH | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.